MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCE TRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER FORCE TRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number FORCETRIADZE
Medical Device Problem Codes Failure to Align (2522); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the unit had a rem/handpiece issue.The procure was delayed and the patient had a burn.
 
Event or Problem Description
According to the reporter, during excision of the breast, the unit had a rem/handpiece issue.The procure was delayed and the patient had a 1-1.5mm first degree burn at the left breast.The burn was caused by the heat from bovie tip.Bacitracin was used to treat the burn.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the unit had a rem pin failure, a universal foot-pedal port (ufp) receptacle failure, a monopolar receptacle failure, a bipolar receptacle failure, and a device receptacle failure.Functional testing found that the rem port was very loose, causing the rem indicator to switch between red and green based on positioning of the connector.Found that the rem port pins were worn from repeat connections.It was also found that during the safety test the unit failed for leakage.Most of the front panel ports were defective thus causing the issue.It was reported that there was an adverse event without an identified device or use problem.Also, the device had an unknown rem issue.A potentially related device issue were confirmed.The most likely cause was traced to a component failure.The evaluation detected an unreported condition: the unit had a front panel failure.The most likely cause for the additional condition is traced to a component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORCE TRIAD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key12127297
Report Number1717344-2021-00939
Device Sequence Number14656914
Product Code GEI
UDI-Device Identifier10884521133310
UDI-Public10884521133310
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCETRIADZE
Device Catalogue NumberFORCETRIADZE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight44